Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Is recurring upper right quadrant pain indicative of liver stones?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1982
Answered : 347 Questions
Question
Hello,

Could daily reoccuring RUQ pain be caused by a lodged/stuff stone in the liver?
I dont have my gallbladder so i dont have gallbladder stones specifically.
This pain is often caused when i eat and is relieved when i press my fingers into the very localized area of pain (see picture).
Ive had an MRI and endoscopy, both found nothing.
Fri, 4 May 2018 in Abdominal Pain
 
 
Answered by Dr. Sunil 2 hours later
Brief Answer:
If MRI is normal can’t be liver pathology.

Detailed Answer:
Hi,
Thanks for query.
In case if there is any pathology in liver or gallbladder but as MRI is normal it can’t be a liver pathology otherwise things would have been reflected in MRI.

I would suggest you to try antacids for few weeks.
Most of the times changes due to gastritis are not seen in endoscopy therefore if pain responds to antacids it can be due to acid disorder.
Thanks!
Above answer was peer-reviewed by
 
Follow-up: Is recurring upper right quadrant pain indicative of liver stones? 2 days later
I will try antacids doctor. Ive tried eveything from Bentyl to Enzymes and nothing works. I have a laproscopic viewing coming up. My biggest concern is that its something malignant/cancerous but since im not losing weight or nothing has been found on the scand, im doubting that it is .
 
 
Answered by Dr. Sunil 12 hours later
Brief Answer:
follow up.

Detailed Answer:
Hello again,
No if MRI is normal it can’t be cancer or malignancy.

Thanks!
Above answer was peer-reviewed by
 
Follow-up: Is recurring upper right quadrant pain indicative of liver stones? 5 days later
As of last night and today, when I defecate, atleast for a little bit afterwards, it feels like my bowel isn't fully empty, almost as if there is still stool in my rectum. It isn't painful but more of a very slight pressure in that area, as if there is still stool there. My stools are a little smaller (by no means pencil thin) but thinner than they have been over the years, but that's been the norm for quite some time now.

I've been experiencing RUQ pain that still has no answer after an endoscopy, MRI, pelvic CT, and blood work. I mention this because my GI tract has been messed up for years now and I'm afraid that maybe this new little symptom is something cancerous, but also hoping that with all of that testing, if there was colorectal cancer, it would've been seen by now. The only thing I haven't had is a colonoscopy due to there not being lower abdominal/bowel pain.

Any ideas?
 
 
Answered by Dr. Sunil 28 hours later
Brief Answer:
Answer to query.

Detailed Answer:
Hello
I would suggest you to use a fleet enema for 2 days along with laxative.
If after clearing bowel if pain settles down then it means the disturbed gur flora and constipation is cause of pain.

As all tests are normal we could go for a planned colonoscopy.If its normal then you would be treated clinically for symptoms.
Its not necessary that if reports are ok then gut is ok.If symptoms are there you have to take treatment.
Thanks!

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor